MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0435
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed through review of provided medical records with a clinical consultant.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of provided medical records with a clinical consultant indicated: "summary: this product inquiry concerns a female patient who was 59 years of age at the time of the event.She underwent a primary left total hip arthroplasty with a trident cup and an accolade stem on (b)(6) 2024.No pertinent history was given regarding her immediate postoperative course but on (b)(6) 2024 the patient underwent revision surgery for a periprosthetic fracture of the posterior medial cortex of the proximal femur with displacement.The revision surgery was performed using a restoration modular implant with circlage wires.No further information was given.Confirmation of event: i can confirm that the patient had both the primary total hip arthroplasty and the revision of the femoral stem since i was able to review x-rays with both implants in place.Root cause analysis: the root cause of this event cannot be determined with certainty.However, periprosthetic fracture occurring in the early days following primary hip arthroplasty can usually be attributed to either trauma (although there is no mention of trauma in this case), or intraoperative surgical technique with a fissure occurring in the femoral cortex upon broaching which can be further displaced upon weight-bearing in the postoperative period.This often occurs when the implant chosen is slightly too large for he patient's bone envelope.I would not attribute any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture.A review of provided medical records with a clinical consultant indicated: "summary: this product inquiry concerns a female patient who was 59 years of age at the time of the event.She underwent a primary left total hip arthroplasty with a trident cup and an accolade stem on (b)(6) 2024.No pertinent history was given regarding her immediate postoperative course but on (b)(6) 2024 the patient underwent revision surgery for a periprosthetic fracture of the posterior medial cortex of the proximal femur with displacement.The revision surgery was performed using a restoration modular implant with circlage wires.No further information was given." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had a periprosthetic fracture.Stem and femoral head revised.No other information available due to hospital policy.

Brand Name
SIZE 4 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20155375
Report Number0002249697-2024-01212
Device Sequence Number4275306
Product Code LPH
UDI-Device Identifier04546540669490
UDI-Public04546540669490
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number6721-0435
Device Lot Number21149156A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale